PDA

View Full Version : Low Blood Pressure



BonusMom
03-15-2009, 07:48 PM
I've been pretty quiet this weekend (aside from some killer competition with Oluwa on Wordcube). I putzed around the house yesterday and took it easy. This morning, I felt "off". I took my blood pressure and it was 101/55 (laying down). I usually run 120/80. This is the second time I've had this happen. The first being right after Christmas while playing board games with the family. I started Plaquenil in January and Prednisone a week agolast Friday, so I don't think it's med related.

I got enough gumption to go to the market this afternoon and felt like I was going to pass out. It took a lot of effort just to get through the store and I was short of breath.

My rheumy and I had a phone conference Friday evening. I told her about my PCP's detection of wheezing and the chest xray (still awaiting results). She told me to keep her updated. As to the Plaquenil issue--I know she didn't realize that I didn't start the med until Jan 9. She asked when I was at the full 400 mg dose--Jan. 21--so I've only been taking the full amount for just 6 weeks. She asked me to add another 200 mg to the daily dose for 2 weeks (total of 400 mg) and to continue the prednisone.

Superman thinks my BP may be getting low because I'm dehydrated. I'm drinking 4-6 16.9 Propel's/water daily. But with the Sjogren's does it make sense that I would need to consume more water so that my insides don't get dehydrated?

My mom called this morning and said the same thing as DH. I told her about the PCP's discovery of wheezing. Mom mentioned that she had pleurisy once and it was paiful as all get out. I'm not having any pain, more like a dull ache. When I stretch, it does hurt the chest area.

I'm much too young to feel this darn old.

I don't know what to make of all this with the low BP; my PCP second guessing the SLE dx because of no organ involvament, chest/lung issues and the general malaise feeling.

Any ideas/wisdom to share?

PS Oluwa--the crown is mine and I shall reclaim it when I've got the energy to put my thinking cap back on!

sick n tired
03-15-2009, 08:11 PM
Well, perhaps rheumy is wrong about rethinking the dx...hmm...at any rate, I know you need to tell her about this. Prednisone makes my normally lower...110/65 bp go to 140/95...
That can be a definate side affect...so if you are going down, you need to see someone... and asap if it is continuing. by the way, I am chronically dehydrated and my bp hasn't gone that low...